Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 331, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2006, 6:40 PM CDT for Latimer County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 6:40 PM CDT (23:40 UTC)
- Expired
- May 29, 2006, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:50 PM CDT | HAIL 0.75 | Wilburton, OK | ALSO ESTIMATED WIND SPEEDS OF 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 292340
SVRTSA
OKC077-300030-
/O.NEW.KTSA.SV.W.0331.060529T2340Z-060530T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR WILBURTON...MOVING NORTHEAST
AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3487 9543 3503 9537 3504 9535 3506 9535
3506 9503 3480 9524 3480 9525
$$3 follow-up statements
000
WWUS54 KTSA 292355
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT MON MAY 29 2006
OKC077-300030-
/O.CON.KTSA.SV.W.0331.000000T0000Z-060530T0030Z/
LATIMER OK-
655 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR LATIMER COUNTY...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WILBURTON...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PANOLA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3487 9543 3503 9537 3504 9535 3506 9535
3506 9503 3480 9524 3480 9525
$$000
WWUS54 KTSA 300008
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT MON MAY 29 2006
OKC077-300030-
/O.CON.KTSA.SV.W.0331.000000T0000Z-060530T0030Z/
LATIMER OK-
708 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR LATIMER COUNTY...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED JUST WEST OF
WILBURTON...MOVING NORTHWEST AT 10 MPH.
PENNY SIZE HAIL AND WINDS TO 50 TO 60 MPH WERE REPORTED WITH THIS
STORM NEAR WILBURTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3487 9543 3503 9537 3504 9535 3506 9535
3506 9503 3480 9524 3480 9525
$$000
WWUS54 KTSA 300031
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT MON MAY 29 2006
OKC077-300041-
/O.EXP.KTSA.SV.W.0331.000000T0000Z-060530T0030Z/
LATIMER OK-
731 PM CDT MON MAY 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 730
PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3487 9543 3503 9537 3504 9535 3506 9535
3506 9503 3480 9524 3480 9525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 29, 2:53 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT MON MAY 29 2006 .DISCUSSION... SCATTERED THUNDERSTORMS ACROSS CENTRAL ARKANSAS INTO NORTHEAST TEXAS SHOULD CONTINUE TO BUILD NORTH AND AFFECT THE EASTERN SECTIONS OF CWA THROUGH THIS EVENING IN MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. A BRIEF PULSE SEVERE STORM IS POSSIBLE DUE TO THE DEGREE OF INSTABILITY BUT ISOLATED IN COVERAGE. SYNOPTIC COLD FRONT EXTENDS THROUGH CENTRAL PLAINS BACK INTO EXTREME NW OK AND THE TX PANHANDLE. SOUTHERN END OF FRONT WILL GRADUALLY BECOME MORE EAST-WEST ORIENTED DURING THE NEXT COUPLE OF DAYS AND VERY SLOWLY PUSH THROUGH THE AREA. STRONG TO SEVERE STORMS EXPECTED ALONG THE FRONT LATER THIS AFTERNOON AND EVENING. THESE STORMS SHOULD DEVELOP INTO AN MCS OVERNIGHT BUT AT THIS POINT GIVE THE LOW LEVEL JET STRUCTURE WOULD EXPECT IT TO MOVE NEARLY DUE SOUTH AND LIKELY STAY WEST OF CWA. UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN TO THE SOUTH OF AFOREMENTIONED FRONT WHICH FINALLY WILL CLEAR THE AREA BY THURSDAY. IN THE MEANTIME THE PRESENCE OF ANY OUTFLOW BOUNDARIES OR MCV... NEAR IMPOSSIBLE TO FORECAST...WILL SERVE AS FOCUS FOR CONVECTIVE DEVELOPMENT TUE AND WED. STAYING THE COURSE WITH A BROADBRUSH CHANCE OF THUNDERSTORMS THROUGH WED EVENING...HOWEVER THE SETUP MAY FAVOR HIGHER TERRAIN AREAS FROM DIURNALLY DRIVEN STORMS AND AREAS TO OUR WEST FROM MCS ACTIVITY AND LEAVE A RELATIVE MIN IN PRECIP THROUGH OUR WESTERN COUNTIES. AS FOR TEMP FORECAST...ALSO JUST ABOUT IMPOSSIBLE BUT WILL TREND COOLER THAN WHAT WE HAVE SEEN. WILL DEPEND HEAVILY ON CLOUDS AND PRECIP...HAVE OPTED TO STAY CLOSE TO WARMER MAV FOR OVERNIGHT LOWS AND TAKE THE MIDDLE GROUND ON DAYTIME HIGHS. PRECIP CHACNES DIMINISH ON THURSDAY AS FRONT FINALLY PUSHES SOUTH. DRY CONDITIONS INTO NEXT WEEK WITH TEMPS WARMING BACK TO ABOVE NORMAL READINGS...ANOTHER HEAT WAVE? && .PRELIMINARY POINT TEMPS/POPS... TUL 72 87 69 83 / 30 50 30 40 FSM 68 82 68 82 / 30 50 30 50 MLC 69 85 69 82 / 20 50 30 40 BVO 69 85 67 84 / 40 50 40 40 FYV 66 79 65 78 / 30 50 30 50 BYV 65 79 66 78 / 30 50 40 50 MKO 69 85 68 81 / 20 50 30 50 MIO 69 85 66 83 / 30 50 40 40 F10 69 87 69 83 / 20 50 30 40 HHW 70 84 70 82 / 30 50 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 23 LONG TERM FORECASTER ID= 14
In the hours before
Local storm report, May 29, 5:04 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL CENTRAL CITY 35.32N 94.25W
05/29/2006 E1.00 INCH SEBASTIAN AR PUBLIC
&&Special weather statement, May 29, 5:07 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT MON MAY 29 2006
OKZ076-292300-
LE FLORE OK-
507 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 507 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF WHITESBORO TO 8 MILES SOUTHEAST
OF CAMERON...MOVING NORTH AT 20 MPH.
A LARGE PORTION OF LE FLORE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 600 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Special weather statement, May 29, 5:29 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT MON MAY 29 2006
OKZ072-292315-
SEQUOYAH OK-
529 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COTTONWOOD...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...ROLAND...
SHORT...MOFFETT AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, May 29, 5:32 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT MON MAY 29 2006
OKZ053-292315-
CHOCTAW OK-
532 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 532 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ORD...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...GOODLAND...MESSER...
KENT...FALLON AND SPEER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, May 29, 6:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT MON MAY 29 2006
OKZ075-076-292330-
LATIMER OK-LE FLORE OK-
605 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE AND LATIMER
AT 605 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF FANSHAWE...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...
SUMMERFIELD AND FANSHAWE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, May 29, 6:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON MAY 29 2006
OKZ074-075-300015-
HASKELL OK-LATIMER OK-
630 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND LATIMER
AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF RED OAK...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...MC CURTAIN AND
RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.